# SDR 96ZZZX5348

- Difficulty date: October 3, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N7662P
- Make and model: Piper PA-24-250
- Aircraft serial: 242875
- Propeller: Hartzl HC82V*
- System (JASC): 6111 · Propeller Blade Section
- Part: Blade
- Part number: V84337
- Condition: Cracked
- Location: Propeller
- Component: U84337
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PROPELLER WAS SUBMITTED FOR OVERHAUL BY OWNER AND FBO DUE TO AGE. PROPELLER HAD BEEN OVERHAULED 5 YEARS AGO AND 665.26 HRS AND THE OWNER AND MECHANICS FELT AN INSP WAS IN ORDER.  UPON DISASSEMBLY AND INSPECTION OF BLADE SHANKS PER AD 68-19-04, THE SHANKS WERE FOUND CRACKED IN RADII REFERENCED IN AD AND IN SERVICE DOCUMENTS LISTED IN AD.  EDDY CURRENT INSP CONFIRMED PENETRANT INSP RESULTS.  SUBMITTER'S OPINION THAT HAD THE OWNER DECIDED TO FLY UNTIL REACHING THE HOUR LIMIT OF 1000 HRS ALLOWED BY AD 68-19-04, ONE OR MORE OF THE BLADES WOULD HAVE SEPARATED, AS THE SHANKS ARE CRACKED APPROX ONE-HALF THE CIRCUMFERENCE OF THE SHANK.
